Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 9, 2015, 4:17 PM PDT for Pershing County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 4:17 PM PDT (23:17 UTC)
- Expired
- Jul 9, 2015, 6:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Pershing County, NV
The radar
The Reno radar (KRGX), 126 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WGUS55 KREV 092317
FFWREV
NVC027-100145-
/O.NEW.KREV.FF.W.0047.150709T2317Z-150710T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
417 PM PDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN PERSHING COUNTY IN WEST CENTRAL NEVADA...
* UNTIL 645 PM PDT
* AT 414 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING OR
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROSEBUD
PEAK AND GRANITE SPRING WASH. THE FLASH FLOOD MAY REACH JUNGO ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4053 11864 4056 11899 4096 11892 4096 11879
4085 11878 4085 11855
$$
JW2 follow-up statements
855
WGUS75 KREV 100002
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
502 PM PDT THU JUL 9 2015
NVC027-100145-
/O.CON.KREV.FF.W.0047.000000T0000Z-150710T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSHING NV-
502 PM PDT THU JUL 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTHWESTERN PERSHING COUNTY...
AT 455 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING OR EXPECTED
TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ROSEBUD
PEAK...THE SEVEN TROUGHS RANGE AND GRANITE SPRING WASH. THE FLOOD
WAVE MAY REACH JUNGO ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4053 11864 4056 11899 4096 11892 4096 11879
4085 11878 4085 11855
$$
JW195
WGUS75 KREV 100141
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
641 PM PDT THU JUL 9 2015
NVC027-100151-
/O.EXP.KREV.FF.W.0047.000000T0000Z-150710T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSHING NV-
641 PM PDT THU JUL 9 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN PERSHING COUNTY WILL
EXPIRE AT 645 PM PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4053 11864 4056 11899 4096 11892 4096 11879
4085 11878 4085 11855
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:39 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 9, 1:39 PM PDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 139 PM PDT THU JUL 9 2015 .SYNOPSIS... UPPER LOW WILL CONTINUE TO BRING THE THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. A DRIER SOUTHWEST FLOW WILL SET UP THIS WEEKEND WITH A DECREASE IN STORMS AND WARMER TEMPERATURES THAT WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. && .SHORT TERM... UPPER LOW IS CURRENTLY MOVING THROUGH CA-NV WITH INSTABILITY AND ENOUGH COLD AIR ALOFT TO PRODUCE SNOW IN THE HIGH SIERRA ABOVE 9500 FEET AND ABUNDANT SMALL HAIL IN OTHER AREAS OF THE EASTERN SIERRA AND WESTERN NV WHERE STRONG STORMS DEVELOPED EARLY IN THE DAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY THIS EVENING WITH HAIL TO ONE INCH AND LOCALLY HEAVY RAINFALL. STORM COVERAGE WILL DECREASE BY LATE EVENING, BUT SHOWERS MAY CONTINUE WELL INTO THE NIGHT AS UPPER LOW REMAINS OVER AREA. FOR FRIDAY, UPPER LOW BEGINS TO FILL, BUT FLOW WILL BE LIGHT AND MODELS ARE NOW PICKING UP ON ANOTHER SHORTWAVE DROPPING SOUTHEASTWARD INTO NORTHERN CA-NV. FORECAST SOUNDINGS SHOW SUFFICIENT INSTABILITY WITH CAPE 500-750 J/KG ACROSS THE AREA FOR ADDITIONAL THUNDERSTORM DEVELOPMENT AND WE HAVE INCREASED THE POPS FOR FRIDAY AFTERNOON AND EVENING. ALTHOUGH THE OVERALL SEVERE THREAT WILL DIMINISH, AN ISOLATED STRONGER CELL OR TWO COULD PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. FINALLY FOR SAT-SUN, SOUTHWEST FLOW WILL INCREASE SUFFICIENTLY TO BEGIN A DRYING TREND. A SLIGHT CHANCE OF THUNDERSTORMS WAS KEPT FOR MOST AREAS EXCEPT THE TAHOE BASIN SATURDAY AND ONLY ACROSS THE FAR NORTH ON SUNDAY. OTHERWISE AFTER ANOTHER UNSEASONABLY COOL DAY FRIDAY, TEMPERATURES WILL WARM SLOWLY THROUGH THE WEEKEND. HOHMANN .LONG TERM...MONDAY THROUGH THURSDAY... NO CHANGES WERE MADE TO THIS PERIOD AS MEDIUM RANGE MODELS HOLD ON TO A WEAK TROUGH CENTERED NEAR THE WEST COAST. THIS WOULD GENERALLY KEEP OUR AREA DRY UNDER SOUTHWEST FLOW ALTHOUGH WEAK SHORTWAVES EMBEDDED IN THE LARGER SCALE FLOW COULD TAKE ADVANTAGE OF LIMITED INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS. CONFIDENCE IS TOO LOW TO INCLUDE IN THE FORECAST. TROUGH WILL ALSO PREVENT TEMPERATURES FROM GETTING MUCH WARMER THAN SEASONAL AVERAGES FOR MID JULY. JUST BEYOND THURSDAY, SOME SOLUTIONS INDICATE A DEEPENING OF THIS TROUGH WITH INCREASING WINDS FRIDAY AND MUCH DRIER CONDITIONS FOR NEXT WEEKEND. HOHMANN && .AVIATION... UPPER LOW WILL KEEP A THREAT FOR SHOWERS AND THUNDERSTORMS GOING ACROSS THE AREA THROUGH FRIDAY ALTHOUGH COVERAGE SHOULD BE LESS OVERNIGHT INTO FRIDAY. LARGE AMOUNTS OF SMALL HAIL AND VERY HEAVY RAIN HAVE ACCOMPANIED STRONGER CELLS THIS AFTERNOON AND WILL LIKELY REMAIN A THREAT THROUGH 03Z. SOME PLACES THAT HAVE ALREADY RECEIVED RAIN WERE CLEARING. HOWEVER, ANY CLEARING WILL ONLY PROMOTE ADDITIONAL STORM POTENTIAL DUE TO HEATING AND UNSTABLE CONDITIONS. TAFS WILL REQUIRE CLOSE MONITORING OF RADAR TRENDS WITH LOW CONFIDENCE IN STORM IMPACTS BEYOND A FEW HOURS. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 9, 2:07 PM PDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 207 PM PDT THU JUL 9 2015 CAZ071-092145- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 207 PM PDT THU JUL 9 2015 ...STRONG THUNDERSTORMS FROM FRENCHMAN LAKE TO LAKE DAVIS... AT 207 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRENCHMAN LAKE TO NEAR LAKE DAVIS...AND MOVING WEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. ACCUMULATING SMALL HAIL WILL ALSO OCCUR WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BECKWOURTH...FRENCHMAN LAKE...LAKE DAVIS...GRIZZLY CAMPGROUND... LIGHTNING TREE CAMPGROUND...BIG COVE CAMPGROUND...FRENCHMAN CAMPGROUND...SPRING CREEK CAMPGROUND AND GRASSHOPPER FLAT CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 3999 12022 3999 12072 3985 12063 3989 12010 TIME...MOT...LOC 2107Z 102DEG 8KT 3993 12024 3991 12058 JW
Special weather statement, Jul 9, 2:10 PM PDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 210 PM PDT THU JUL 9 2015 NVZ003-004-092200- GREATER RENO-CARSON CITY-MINDEN AREA NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 210 PM PDT THU JUL 9 2015 ...THUNDERSTORMS CONTINUE ACROSS PYRAMID LAKE... AT 206 PM PDT...STORMS CONTINUE ACROSS PYRAMID LAKE WITH ANOTHER CELL SET TO CROSS THE LAKE APPROXIMATELY NORTH OF ANAHO ISLAND. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL, WIND GUSTS UP TO 45 MPH, FREQUENT LIGHTNING, AND TORRENTIAL RAIN. BOATERS SHOULD GET OFF THE WATER IMMEDIATELY TO AVOID THESE HAZARDOUS CONDITIONS. THIS STORM IS MOVING NORTHWEST AROUND 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4002 11934 3991 11944 4012 11976 4031 11956 TIME...MOT...LOC 2106Z 132DEG 16KT 4000 11946 TF
Special weather statement, Jul 9, 2:30 PM PDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 230 PM PDT THU JUL 9 2015 NVZ001-004-092215- MINERAL AND SOUTHERN LYON COUNTIES NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 230 PM PDT THU JUL 9 2015 ...STRONG STORM NEAR MIDDLEGATE AND HWY 361... AT 228 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MIDDLEGATE...NEAR HIGHWAY NV361. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZED HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NV 361 AT MINERAL-CHURCHILL CO LINE...SAND MOUNTAIN CAMPGROUND... JUNCTION U.S 50 AND NV 839...SAND MOUNTAIN...FAIRVIEW PEAK... FRENCHMAN...RAWHIDE AND JUNCTION U.S 50 AND NV 121 (DIXIE VALLEY RD). PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 3907 11786 3896 11837 3933 11842 3924 11784 TIME...MOT...LOC 2128Z 093DEG 13KT 3916 11795 TF
Special weather statement, Jul 9, 3:05 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
305 PM PDT THU JUL 9 2015
CAZ071-092300-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
305 PM PDT THU JUL 9 2015
...STRONG THUNDERSTORMS TO AFFECT HIGHWAY 36 WEST OF SUSANVILLE...
AT 304 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF SUSANVILLE TO 6 MILES EAST
OF WESTWOOD...AND MOVING NORTHWEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS. ACCUMULATING HAIL IS ALSO LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...WESTWOOD......JUNCTION CA 36 AND CA
44... FREDONYER PASS AND CA 36 AT PLUMAS-LASSEN CO LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL AFFECT TRAVELERS ON CALIFORNIA 36 BETWEEN
SUSANVILLE AND WESTWOOD. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.
&&
LAT...LON 4037 12105 4043 12068 4030 12054 4029 12056
4026 12089 4028 12106 4034 12107
TIME...MOT...LOC 2204Z 101DEG 8KT 4030 12073 4028 12089
JWLocal storm report, Jul 9, 3:50 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
350 PM PDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 4 E IMLAY 40.65N 118.07W
07/08/2015 PERSHING NV TRAINED SPOTTER
PORTIONS OF UNIONVILLE ROAD NV 400 WERE UNDERWASHED AND
TOO DANGEROUS TO CROSS.
&&
MBSpecial weather statement, Jul 9, 4:02 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 402 PM PDT THU JUL 9 2015 CAZ071-100000- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 402 PM PDT THU JUL 9 2015 ...THUNDERSTORMS TO AFFECT EAGLE LAKE THROUGH 5 PM... AT 401 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ASPEN GROVE CAMPGROUND...OR 7 MILES SOUTH OF EAGLE LAKE...MOVING NORTHWEST AT 10 MPH. WIND GUSTS TO 40 MPH AND MARBLE SIZE HAIL WILL OCCUR WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EAGLE LAKE...ASPEN GROVE CAMPGROUND...SPAULDING...CHRISTIE CAMPGROUND...EAGLE CAMPGROUND AND MERRILL CAMPGROUND. LAT...LON 4056 12054 4043 12070 4058 12095 4078 12072 TIME...MOT...LOC 2301Z 134DEG 10KT 4055 12069 JW
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:33 PM PDT | Special Weather Statement | REV | Washoe | 57 min |
| Jul 9, 10:51 AM PDT | Areal Flood Advisory | REV | Douglas, Lyon | 3 hr |
| Jul 9, 11:14 AM PDT | Flash Flood Warning | REV | Douglas, Lyon | 3 hr |
| Jul 9, 11:42 AM PDT | Special Weather Statement | REV | 93 min | |
| Jul 9, 12:00 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 45 min |
| Jul 9, 12:08 PM PDT | Special Weather Statement | REV | Storey | 37 min |
| Jul 9, 12:13 PM PDT | Special Weather Statement | REV | Storey | 32 min |
| Jul 9, 12:23 PM PDT | Special Weather Statement | REV | Churchill | 37 min |
| Jul 9, 12:48 PM PDT | Special Weather Statement | REV | Storey | 42 min |
| Jul 9, 1:08 PM PDT | Special Weather Statement | REV | 52 min | |
| Jul 9, 1:39 PM PDT | Flash Flood Warning | REV | Pershing, Washoe | 3 hr |
| Jul 9, 2:10 PM PDT | Special Weather Statement | REV | 50 min | |
| Jul 9, 2:30 PM PDT | Special Weather Statement | REV | Churchill | 45 min |
| Jul 9, 2:51 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Mineral | 39 min |
| Jul 9, 3:30 PM PDT | Areal Flood Advisory | REV | Pershing | 3 hr |
| Jul 9, 3:38 PM PDT | Flash Flood Warning | REV | Churchill, Mineral | 3 hr |
| Jul 9, 4:15 PM PDT | Areal Flood Advisory | REV | Churchill | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.